Tinnitus from Xanax (Benzo) Withdrawal

Discussion in 'Support' started by greece1, Jul 7, 2015.

tinnitus forum
    1. greece1

      greece1 Member

      Location:
      Greece
      Tinnitus Since:
      10/2014
      Cause of Tinnitus:
      ???
      Hi!

      I' am new to the forum...my tinnitus propably started with the benzo withdrawal
      Dr Ashton http://www.benzo.org.uk/manual/ writes that tinnitus is a common symptom of benzo withdrawal.
      I am wondering if someone has tinnitus from benzo withdrawal?
       
    2. RaZaH
      Not amused

      RaZaH Member Benefactor Team Tech

      Location:
      Reykjavík, Iceland
      Tinnitus Since:
      2012/04
      Cause of Tinnitus:
      Benzo + loud noise
      Yes. Me.
       
    3. greece1

      greece1 Member

      Location:
      Greece
      Tinnitus Since:
      10/2014
      Cause of Tinnitus:
      ???
      And you have T for more than 3 years, so its not sure that this symptom is going away...
      have you got ear fullnes or pressure?
       
    4. RaZaH
      Not amused

      RaZaH Member Benefactor Team Tech

      Location:
      Reykjavík, Iceland
      Tinnitus Since:
      2012/04
      Cause of Tinnitus:
      Benzo + loud noise
      I had ear fullness to begin with , seems thats "normal" at the beginning stages.
      For Benzo T it can go away , has not done so in my case.
       
    5. Yes, I concur..it can go away. .I read a study about it online, and it can take up to 2 years I believe. ..but I am currently on a benzo and my memory is shit ..but point is, yea, it can go away! :)
       
    6. greece1

      greece1 Member

      Location:
      Greece
      Tinnitus Since:
      10/2014
      Cause of Tinnitus:
      ???
      I am very depressed. I can not sleep.. T f** my life so far.
      I am at 10th month and now is worse than before.
      Is anything i can do to get better? I am thinking to get off smoking.
       
    7. greece1

      greece1 Member

      Location:
      Greece
      Tinnitus Since:
      10/2014
      Cause of Tinnitus:
      ???
      Anyone knows?please help i am desperate.
      Any one with experience at tinnitus from benzo withdrawal?
       
    8. Inge
      Cool

      Inge Member

      Location:
      california
      Tinnitus Since:
      11/2014
      Cause of Tinnitus:
      benzodiazepine withdrawal
      Dear greece1,
      I feel your suffering. My T started while I was in rehab for withdrawal from klonopin. My T has gone from very severe to moderately acceptible. I went to the tinnitus clinic in London for hearing aids that function as masking and desensitizing devices. It has helped moderately. Furthermore, I take sulpiride (not fda approved) which I buy in Mexico, as well as hydroxyzine. Google sulpiride plus hydroxyxine plus tinnitus, and a research study will pop up done in Spain. The pills have side effects, but have a significant effect on the loudness of my T. When my T first started it became unbearable very quickly, but after three months of taking the pills it has gone down dramatically. On top of that I have high hopes that Vagus Nerve Stimulation will be the golden ticket. I get very depressed at times, but I feel a cure is near, and that T doesnt have to be a life sentence. Dont give up. Keep doing research. Try TRT, use the white noise app on your phone. In the end it is less irritating to listen to an external sound than an internal one.
       
    9. nike_madness
      Mellow

      nike_madness Member

      Location:
      TX
      Tinnitus Since:
      7-6-15
      Cause of Tinnitus:
      otosclerosis?
      Saw my GP yesterday, he thinks my benzo-withdrawl could be the source for my T. I see him back in a week, and he's gonna refer me to an ENT
       
    10. ruben ruiz

      ruben ruiz Member

      Location:
      Tucson, AZ
      Tinnitus Since:
      2012
      Cause of Tinnitus:
      I believe it was meds and stress
      Quite smoking, I dont know what to say about Benzos. How are you going to sleep?
       
    11. Danny Boy
      Cheerful

      Danny Boy Member Benefactor Hall of Fame

      Location:
      England
      Tinnitus Since:
      7/2014
      Cause of Tinnitus:
      Ear infection
      http://www.ncbi.nlm.nih.gov/pubmed/17118597

      Sulpiride plus hydroxyzine decrease tinnitus perception.
      Lopez-Gonzalez MA1, Moliner-Peiro F, Alfaro-Garcia J, Esteban-Ortega F.
      Author information

      Abstract
      OBJECTIVES:
      The aim of the study is to confirm the effectiveness of sulpiride and hydroxyzine in tinnitus patients. The administration of sulpiride, a D2 antagonist of dopamine receptors, together with hydroxyzine, a subcortical sedative, covers the areas of tinnitus perception.

      METHODS:
      A prospective, randomized, single blinded, placebo-control study was done in general otorhinolaryngology consultations for 2002-2004 in Seville and Zaragoza (Spain). One hundred and fifty patients consulted for subjective tinnitus. They were included randomly in three groups of 50. A group took sulpiride (50 mg/8 h) alone, other the same dose of sulpiride plus hydroxyzine (25 mg/12 h), and the third placebo (lactose), for 1 month. One hundred and twenty-two patients completed the study. Clinical history, tonal audiometry, tympanometry, and tinnitometry were done in the beginning and end of the study. Subjective Grading of Tinnitus Perception and visual analogical scale (0-10) were done for result evaluation.

      RESULTS:
      Based on the Subjective Grading of Tinnitus Perception, tinnitus perception diminished by 56% in patients treated with sulpiride and by 81% in patients treated with sulpiride plus hydroxyzine. Based on the visual analogical scale, tinnitus perception diminished from 7.8 to 6.3 in the patients treated with sulpiride, and from 7.8 to 5.1 in those treated with sulpiride plus hydroxyzine.

      CONCLUSIONS:
      Sulpiride plus hydroxyzine decreases tinnitus perception. Tinnitus auditolimbic dopaminergic pathway opens wide therapeutical implications.
       
    12. Inge
      Cool

      Inge Member

      Location:
      california
      Tinnitus Since:
      11/2014
      Cause of Tinnitus:
      benzodiazepine withdrawal
      Considering benzo withdrawal over excites the CNS, I abstain from nicotine and caffeine. No point in over stimulating the brain when it comes to T. The mood stabilizer I take for my bipolar also calms the brain thankfully.
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.